Texas, 2013Drought in Texas, March 1 to 31, 2013
March 1 to 31, 2013 · NWS FWD · 31 events in 31 counties and zones
Most counties of North Texas began the month in severe (D2) or extreme (D3) drought. Little rain fell throughout the month and there was no improvement in drought conditions.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $77,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Most counties of North Texas began the month in severe (D2) or extreme (D3) drought. Little rain fell throughout the month and there was no improvement in drought conditions. Erath, Hood and Jack Counties actually had worsening conditions and were downgraded to extreme drought in the month of March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 28, 11:00 PM CST, 1 hour earlier.
Area forecast discussion, Feb 28, 11:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CST THU FEB 28 2013
.AVIATION...
VFR WITH GENERALLY NORTHWEST WINDS THRU TOMORROW. HAVE CONTINUED
WITH THE VCSH...ALTHOUGH MOSTLY VIRGA...FOR TOMORROW AFTERNOON
GIVEN THE STEEP LAPSE RATES AND MODERATE DAYTIME HEATING THAT WILL
ACCOMPANY TOMORROW/S SHORT WAVE. AGAIN...THERE IS AN OUTSIDE
CHANCE FOR A BIT OF THUNDER GIVEN GUIDANCE SUGGESTING A SMALL
AMOUNT OF CAPE.
WITH CLOUD BASE AROUND 6000 FT...AIRCRAFT FLYING NEAR OR UNDER
THE VIRGA MAY EXPERIENCE MODERATE TURBULENCE DUE TO RAIN INDUCED
DOWNDRAFTS. 84
&&
.UPDATE...
WINDS WILL DIMINISH TO NEAR OR LESS THAN 5 MPH FOR MOST LOCATIONS
TONIGHT AND RADIATIONAL COOLING WILL BE A LITTLE BETTER THAN LAST
NIGHT. WILL LOWER OVERNIGHT LOWS IN THE TYPICALLY COOLER OUTLYING
AREAS A COUPLE OF DEGREES.
OF PARTICULAR INTEREST...A SHORTWAVE WILL MOVE THROUGH THE REGION
TOMORROW AND MODELS FORECAST 500MB TEMPS TO DROP TO NEAR -32C
WHICH IS UNUSUALLY COLD. WARMER AND MORE SEASONABLE AIR AT THE
SURFACE WILL RESULT IN STEEP LAPSE RATES...AND MOISTURE IS EVEN
SUFFICIENT FOR MEAGER AMOUNTS OF CAPE. HIGH RESOLUTION GUIDANCE IS
SUGGESTING A FEW CONVECTIVE CELLS MOVING ACROSS THE REGION
TOMORROW AFTERNOON AND PRECIPITATION CORES WILL LIKELY BE HEAVY
ENOUGH FOR MEASURABLE RAIN TO REACH THE GROUND. HAVE INCREASED
POPS TO 20 PERCENT ACROSS THE NW HALF OF THE AREA FOR MIDDAY AND
AFTERNOON SHOWERS. WILL KEEP MENTION OF THUNDER OUT OF THE
FORECAST FOR NOW...ALTHOUGH A FEW STRIKES WOULD BE POSSIBLE IF
PROGGED CAPE VALUES DO COME TO FRUITION.
TR.92
&&
.PREV DISCUSSION... /ISSUED 247 PM CST THU FEB 28 2013/
DRY AND COOL WEATHER CONTINUED ACROSS NORTH TEXAS TODAY WITH
SURFACE HIGH PRESSURE AND DRY WESTERLY FLOW ALOFT. ANOTHER UPPER
LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE REGION FRIDAY
AFTERNOON BRINGING AN INCREASE IN CLOUDS AND MAYBE SOME SPRINKLES
TO THE AREA. THE SYSTEM MOVES QUICKLY TO THE SOUTHEAST BY SATURDAY
WITH A RETURN TO NORTHWEST FLOW AND DRY CONDITIONS. OVERNIGHT LOWS
WILL LIKELY REMAIN IN THE LOW TO MID 30S THROUGH SATURDAY
MORNING...WITH DAYTIME HIGHS GENERALLY IN THE 50S TO NEAR 60
DEGREES.
A SURFACE LOW IS FORECAST TO DEVELOP ON SUNDAY IN THE PANHANDLE
REGION WITH SOUTH WINDS AND A WARMING TREND DEVELOPING ACROSS THE
NORTH AND CENTRAL TEXAS. ANOTHER DRY FRONT/COOL SURGE IS EXPECTED
TO MOVE THROUGH NORTH TEXAS LATE MONDAY INTO TUESDAY MORNING. NO
PRECIPITATION IS EXPECTED.
HIGH PRESSURE AT THE SURFACE AND ALOFT IS EXPECTED TUESDAY THROUGH
THURSDAY RESULTING IN WARM AND DRY CONDITIONS THROUGH THE EXTENDED
PERIODS.
VANSPEYBROECK
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 33 51 33 54 35 / 0 20 5 5 0
WACO, TX 30 57 29 57 32 / 0 10 10 0 0
PARIS, TX 30 47 26 50 31 / 0 10 10 0 0
DENTON, TX 30 50 26 55 29 / 0 20 5 5 0
MCKINNEY, TX 29 52 28 51 28 / 0 20 5 5 0
DALLAS, TX 36 53 30 55 36 / 0 20 10 5 0
TERRELL, TX 31 52 27 53 30 / 0 20 10 0 0
CORSICANA, TX 33 55 29 54 34 / 0 10 10 0 0
TEMPLE, TX 32 57 30 59 33 / 0 10 10 0 0
MINERAL WELLS, TX 29 53 30 60 33 / 0 20 5 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Feb 28, 3:48 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CST THU FEB 28 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 PM CST THU FEB 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ELEVATED FIRE WEATHER DANGER IS EXPECTED MONDAY ALONG AND WEST OF
THE INTERSTATE 35 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CAVANAUGH
Drought, Young
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Young forecast zone
- Property damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in exceptional drought (D4). Little rain fell throughout the month and conditions did not improve.
Drought, Bosque
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Coryell
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Hill
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hill forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Johnson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Lampasas
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Mills
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Mills forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Montague
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Montague forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Somervell
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Stephens
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in extreme drought (D3). Little rain fell throughout the month and conditions did not improve.
Drought, Erath
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Erath forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions deteriorated into extreme drought (D3) by the end of the month.
Drought, Hood
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hood forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions deteriorated into extreme drought (D3) by the end of the month.
Drought, Jack
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jack forecast zone
- Property damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions deteriorated into extreme drought (D3) by the end of the month.
Drought, Bell
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bell forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Collin
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Collin forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Comanche
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Cooke
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Delta
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Delta forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Denton
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Denton forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Eastland
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Fannin
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Grayson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Grayson forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Hamilton
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Hopkins
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Hunt
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hunt forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Lamar
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Milam
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Milam forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Palo Pinto
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Parker
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Parker forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Rockwall
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Rockwall forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
Drought, Wise
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wise forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month in severe drought (D2). Little rain fell throughout the month and conditions did not improve.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, March 1 to 31, 2013$125 million · 13 events
- Drought in Oklahoma, March 1 to 31, 2013$65 million · 3 events
- Avalanche in Wyoming, March 1, 20131 death · 1 event
- Avalanche in Utah, March 1, 20131 death · 1 event
- Drought in Texas, March 1 to 31, 2013$5.0 million · 20 events
- Drought in Oklahoma, March 1 to 31, 201348 events
- Drought in New Mexico, March 1 to 31, 201339 events
- Winter Weather in Tennessee, March 1 to 2, 201333 events
- Drought in Texas, March 1 to 31, 201331 events
- Drought in Nebraska, March 1 to 31, 201330 events
- Drought in Nebraska, March 1 to 31, 201328 events
- Drought in Kansas, March 1 to 31, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442017, 442018, 442019, 442020, 442021, 442022, 442023, 442024, 442025, 442026, 442028, 442029, 442030, 442035, 442036, 442037, 442039, 442040, 442041, 442042, 442044, 442045, 442046, 442048, 442049, 442050, 442051, 442052, 442053, 442054, 442055.